Alert archive / Iowa / Wind Advisories in 2015

Wind Advisory 6, NWS Des Moines, IA

April 21, 201528 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Apr 21, 2015, 3:39 AM CDT for 28 counties in Iowa. It took effect at Apr 21, 2015, 12:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2015, 3:39 AM CDT (08:39 UTC)
In effect from
Apr 21, 2015, 12:00 PM CDT
Expired
Apr 21, 2015, 6:00 PM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
All 28 counties

Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Poweshiek County, IA, Sac County, IA, Story County, IA, Tama County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 92 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.7 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2015-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2015-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1197 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

568 
WWUS73 KDMX 210839
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
339 AM CDT TUE APR 21 2015

...STRONG NORTHWEST WINDS ACROSS PORTIONS OF CENTRAL IOWA THIS
AFTERNOON...

IAZ004>007-015>017-023>028-035>039-048>050-062-211645-
/O.NEW.KDMX.WI.Y.0006.150421T1700Z-150421T2300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART...
GLADBROOK...GRINNELL
339 AM CDT TUE APR 21 2015

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING. 

* TIMING...WINDS INCREASE BY LATE MORNING WITH STRONGEST WINDS
  EARLY THIS AFTERNOON.

* WINDS...NORTHWEST WIND SUSTAINED FROM 25 TO 30 MPH WITH GUSTS TO 45
  MPH.

* IMPACTS...DRIVING MAY BE DIFFICULT AT TIMES...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. OUTDOOR ITEMS MAY BE BLOWN AROUND IF 
  NOT SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
3 follow-up statements
696 
WWUS73 KDMX 211523
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1023 AM CDT TUE APR 21 2015

...STRONG NORTHWEST WINDS ACROSS PORTIONS OF CENTRAL AND NORTHERN IOWA
THIS AFTERNOON...

IAZ033-034-045>047-061-212300-
/O.EXA.KDMX.WI.Y.0006.150421T1700Z-150421T2300Z/
SAC-CALHOUN-CARROLL-GREENE-BOONE-JASPER-
INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT...
WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON...
LAKE CITY...POMEROY...CARROLL...JEFFERSON...BOONE...NEWTON
1023 AM CDT TUE APR 21 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* TIMING...WINDS WILL INCREASE THROUGH MIDDAY WITH THE STRONGEST
  WINDS EARLY THIS AFTERNOON.

* WINDS...NORTHWEST AT 25 TO 30 MPH WITH GUSTS TO NEAR 45 MPH.

* IMPACTS...DRIVING MAY BE DIFFICULT AT TIMES...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. OUTDOOR ITEMS MAY BE BLOWN AROUND IF NOT
  SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

IAZ004>007-015>017-023>028-035>039-048>050-062-212300-
/O.CON.KDMX.WI.Y.0006.150421T1700Z-150421T2300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART...
GLADBROOK...GRINNELL
1023 AM CDT TUE APR 21 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* TIMING...WINDS WILL INCREASE THROUGH MIDDAY WITH THE STRONGEST
  WINDS EARLY THIS AFTERNOON.

* WINDS...NORTHWEST AT 25 TO 30 MPH WITH GUSTS TO NEAR 45 MPH.

* IMPACTS...DRIVING MAY BE DIFFICULT AT TIMES...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. OUTDOOR ITEMS MAY BE BLOWN AROUND IF NOT
  SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

LEE
097 
WWUS73 KDMX 212022
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
322 PM CDT TUE APR 21 2015

...STRONG NORTHWEST WINDS ACROSS PORTIONS OF CENTRAL AND NORTHERN
IOWA THIS AFTERNOON...

IAZ004>007-015>017-023>028-033>039-045>050-061-062-212300-
/O.CON.KDMX.WI.Y.0006.000000T0000Z-150421T2300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CARROLL-GREENE-BOONE-
STORY-MARSHALL-TAMA-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...TAMA...
TOLEDO...TRAER...DYSART...GLADBROOK...NEWTON...GRINNELL
322 PM CDT TUE APR 21 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* SHORT TERM TRENDS...WINDS GRADUALLY DIMINISH THIS AFTERNOON AND
  EVENING.

* WINDS...NORTHWEST AT 25 TO 30 MPH WITH GUSTS TO NEAR 40 MPH.

* IMPACTS...DRIVING MAY BE DIFFICULT AT TIMES...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. OUTDOOR ITEMS MAY BE BLOWN AROUND IF 
  NOT SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
726 
WWUS73 KDMX 212250
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
550 PM CDT TUE APR 21 2015

...WIND ADVISORY WILL EXPIRE AT 6 PM CDT...

.WITH WINDS BEGINNING TO DIMINISH THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE.

IAZ004>007-015>017-023>028-033>039-045>050-061-062-220000-
/O.EXP.KDMX.WI.Y.0006.000000T0000Z-150421T2300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CARROLL-GREENE-BOONE-
STORY-MARSHALL-TAMA-JASPER-POWESHIEK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...TAMA...
TOLEDO...TRAER...DYSART...GLADBROOK...NEWTON...GRINNELL
550 PM CDT TUE APR 21 2015

...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING...

THOUGH GUSTY WINDS TO NEAR 35 MPH WILL CONTINUE THROUGH ABOUT 7PM
THIS EVENING...THE STRONG WIND GUSTS EXPERIENCED EARLIER TODAY
WILL BE DIMINISHING AROUND 6 PM...SO THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE. OTHERWISE...A FEW SHOWERS NOW OVER SOUTHERN
IOWA MAY PRODUCE A BRIEF WIND GUST TO ABOUT 35 MPH THROUGH MID
EVENING.

$$

REV

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Apr 20, 11:56 PM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Apr 20, 11:56 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1156 PM CDT MON APR 20 2015

.SHORT TERM /TONIGHT/...
ISSUED AT 302 PM CDT MON APR 20 2015

MAIN CHALLENGES OVERNIGHT WILL BE TEMPERATURES. EARLY AM SURFACE
ANALYSIS SHOWS THREE DISTINCT COLD FRONTS...WITH THE FIRST HAVING
PASSED THROUGH THE REGION SUNDAY...THE SECOND IN FAR SOUTHERN IOWA
AT 12Z AND A THIRD OVER SOUTHERN MN AT 12Z WHICH WILL SLOWLY EDGE
SOUTH OVERNIGHT TONIGHT AS THE DEEPENING LOWS OVER LAKE MICHIGAN
EVENTUALLY MERGE INTO ONE SYSTEM NEAR HUDSON BAY CANADA BY 06Z
TUESDAY. THIS WILL PULL THE FINAL FRONT SOUTH INTO IOWA BY TUESDAY.
MEANWHILE...STRONG WINDS OF THIS AFTERNOON WILL DECOUPLE TONIGHT AND
CUMULUS FIELD CAUSED BY THE H850 COLD AIR ADVECTION WILL DISSIPATE
WITH TIME...LEAVING THE AREA GENERALLY CLEAR TO PARTLY CLOUDY. DRIER
MID LEVEL AIR BEGINNING TO MOVE INTO WESTERN IA THIS AFTERNOON WITH
SHOWERS ON THE DECREASE. CLEARING WILL ALLOW FOR SOME RADIATIONAL
COOLING AND TEMPERATURES TO DROP INTO THE 30S OVERNIGHT OVER ALL OF
THE FORECAST AREA. DESPITE THE LOW MINIMUMS EXPECTED...GRADIENT
WINDS ARE LIKELY TO REMAIN NEAR OR ABOVE 10 KTS WHICH WILL KEEP ANY
THREAT OF FROST TO A MINIMUM. THIRD COLD FRONT ARRIVING ACROSS THE
NORTH BY 08-10Z WILL CREATE NEAR ADIABATIC CONDITIONS AGAIN...
PROMOTING MIXING AND STRONGER WINDS WHICH WILL KEEP BOUNDARY LAYER
MIXED TOWARD MORNING. GROUND MOISTURE SHOULD ALSO INHIBIT FROST
FORMATION TONIGHT...AND NOT OCCUR UNTIL WINDS BECOME LIGHT ENOUGH TO
CAUSE LOWS NEAR OR UNDER 30 DEGREES...NEAR THE MID TO END OF THE
WEEK.

.LONG TERM /TUESDAY THROUGH MONDAY/...
ISSUED AT 302 PM CDT MON APR 20 2015

THE LARGE ATMOSPHERIC GYRE DEVELOPING OVER THE MINNESOTA/CANADA
BORDER TODAY WILL SLIDE OVER THE GREAT LAKES REGION ON TUESDAY AND
EVENTUALLY OVER UPPER NEW ENGLAND AND SOUTHEASTERN CANADA LATER IN
THE WEEK. THIS WILL KEEP US BENEATH A PERSISTENT BUT GRADUALLY
WEAKENING NORTHWESTERLY FLOW REGIME...LEADING TO CONTINUED COOL
WEATHER AND MOSTLY DRY CONDITIONS FOR THE REMAINDER OF THE WORK
WEEK.

ON TUESDAY...A SHORTWAVE IMPULSE ROUNDING THE LARGE CYCLONE WILL
MOVE OVER IOWA AND PUSH THROUGH A SURFACE REFLECTION IN THE FORM
OF A RENEWED WIND SURGE AND REINFORCEMENT OF THE COLD AIR IN
PLACE. MOST OF THE PROGNOSTIC MODELS ARE DEPICTING A BAND OF
CLOUDS AND LIGHT RAIN DEVELOPING ALONG THIS FEATURE AS IT MOVES
THROUGH...ESPECIALLY IN THE AFTERNOON AND EVENING...AND THE GFS
AND NAM SOUNDINGS SHOW THIS POSSIBILITY AS WELL WITH THE
DEVELOPMENT OF A PRETTY DECENT ALBEIT HIGH BASED SATURATED LAYER.
GIVEN THE PREVALENCE OF LIGHT SHOWERS AND EVEN SOME TINY HAIL
EARLIER TODAY...BELIEVE THERE IS A DECENT CHANCE OF A LOWER
MAGNITUDE REPEAT TOMORROW AND HAVE INTRODUCED SLIGHT POPS AND RW-
MENTION FROM ABOUT 20Z-03Z TUESDAY AFTERNOON AND EVENING. IN ANY
EVENT...THE RAIN WILL BE OF LITTLE CONSEQUENCE AND STRUGGLE TO
EVEN PRODUCE MEASURABLE PRECIPITATION. HOWEVER...THE CLOUDS
ASSOCIATED WITH THIS FEATURE...AS WELL AS THE RENEWED SHOT OF COLD
AIR ADVECTION BEHIND THE REINFORCING WIND SURGE...WILL HELP TO
HOLD TEMPERATURES DOWN AND HAVE COOLED OFF THE MAX TEMP FORECAST
ACCORDINGLY. WINDS WILL BE PRETTY STRONG BEHIND THE
SURGE...ESPECIALLY ACROSS OUR NORTHERN AND NORTHWESTERN
COUNTIES...AND ANOTHER WIND ADVISORY MAY BECOME NECESSARY FOR
TUESDAY. THIS WILL BE CLOSELY MONITORED ON TONIGHTS UPDATE SHIFTS.

BY TUESDAY NIGHT AS THE LARGE GYRE FINALLY BEGINS TO MOVE OFF TO
OUR EAST/NORTHEAST...IT WILL ALLOW A LARGE COLD SURFACE HIGH
PRESSURE RIDGE TO SPILL DOWN ACROSS THE UPPER MIDWEST AND IOWA FOR
A COUPLE OF DAYS. THIS WILL RESULT IN A NOTABLE DIMINISHING OF
SURFACE WINDS...BUT WILL ALSO CLEAR OUT THE CLOUDS AND ALLOW FOR
MORE EFFICIENT RADIATIONAL COOLING DURING THE OVERNIGHTS. THIS
POTENTIAL SHOULD BE MAXIMIZED ON WEDNESDAY NIGHT/THURSDAY
MORNING...THEN THE RIDGE AXIS WILL BE NEARBY AND MOST AREAS WILL
SEE THEIR COLDEST TEMPERATURES OF THE WEEK. THIS WILL LIKELY
RESULT IN THE CONSIDERATION OF FROST/FREEZE HEADLINES AT SOME
POINT...OR POSSIBLY MULTIPLE POINTS...THIS WEEK.

BY THURSDAY NIGHT THE INFLUENCE OF THE DEPARTING CYCLONE OVER IOWA
WILL BE VIRTUALLY NIL...BUT A MUCH WEAKER MID/UPPER LEVEL TROUGH
WILL BE APPROACHING FROM THE FOUR CORNERS REGION. THE SUBSEQUENT
EVOLUTION OF THIS FEATURE HAS BEEN THE OBJECT OF MUCH HAND
WRINGING BY THE LONG RANGE MODELS OVER THE LAST FEW DAYS...WITH
CONSIDERABLE INCONSISTENCY AND VARIABILITY IN WHAT THEY WANT TO DO
WITH THE LOW AS IT MOVES UP OVER THE MIDWEST. THIS SITUATION HAS
NOT IMPROVED TODAY...AND HAVE STAYED CLOSE TO PREVIOUS FORECAST
AND MODEL CONSENSUS FOR THE WEEKEND FORECAST. IN GENERAL THE MOST
LIKELY SCENARIO IS SHOWERS AND A FEW THUNDERSTORMS MAINLY ACROSS
THE SOUTHERN HALF OF THE STATE BETWEEN FRIDAY NIGHT AND SATURDAY
NIGHT...BUT TO STATE ANYTHING WITH MORE DETAIL THAN THAT AT THIS
POINT WOULD BE FOLLY. THE GOOD NEWS IS THAT NONE OF THE SOLUTIONS
RESULT IN MUCH POSSIBILITY OF HAZARDOUS WEATHER ACROSS IOWA. THE
BAD NEWS IS THAT NONE OF THEM BRING MUCH WARMING EITHER.

&&

.AVIATION...21/06Z
ISSUED AT 1153 PM CDT MON APR 20 2015

CYCLONIC CIRCULATION OVER THE TAF SITES TONIGHT THROUGH TUESDAY.
WINDS WILL REMAIN DECOUPLED TONIGHT...WITH WINDS INCREASING
RAPIDLY LATE TONIGHT NORTH AND AROUND SUNRISE CENTRAL AND SOUTH.
ISOLATED SHOWERS EXPECTED TUESDAY AFTERNOON. CLEARING WITH
DIMINISHING WINDS TUESDAY NIGHT.

OUTLOOK...HIGH PRESSURE WILL BUILD INTO THE STATE WITH LIGHT WINDS
AND VFR CONDITIONS THROUGH THE BALANCE OF THE WORK WEEK.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...REV
LONG TERM...LEE
AVIATION...MS APR 15
Hazardous weather outlook, Apr 20, 6:56 PM CDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
656 PM CDT MON APR 20 2015

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-220000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
656 PM CDT MON APR 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

IT WILL CONTINUE TO BE WINDY ACROSS PORTIONS OF THE AREA ON
TUESDAY. SUSTAINED WINDS NEAR 30 MPH WITH GUSTS NEAR 40 MPH
ARE POSSIBLE.  A MORE WIDESPREAD POSSIBILITY OF FROST OR AT LEAST
FREEZING TEMPERATURES IS FORECAST FOR WEDNESDAY AND THURSDAY
MORNINGS ACROSS THE NORTHERN HALF OF IOWA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS

Nearby

Wind Advisories in Iowa, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.